Deprovera side effects - page 4

Hi everyone, First of all, I am still pretty new to the forums here since I've only posted a couple of times. I'm a nursing student and will be starting my 2nd semester of a 2yr ADN program on... Read More

  1. by   MsPiggy
    My Dil was on this for 2 yrs and had horrible side effects, she stopped it and was dx with stage 4 ovarian ca a month later. We don't know if there is a connection there, her onco Doc suggested one, but why take the risk especially with the problems you have developed recently?

    I'm not meaning to frighten you, but there are so many other options out there, maybe a IUD, or the cervical cap-even better. I haven't heard good things about Deprovera at all, I realize this is a biased opinion on my part.

    I hope you find something else that is safer & convienent soon. Life is stressful enough, add to it kids, spouses,school etc...I'd try a safer non hormonal route if I were in your position...Well I was (I had my DH get fixxed,lol!, though you may want more children later)...Take care and put your health first, that is most important.

    Ms.P
  2. by   Mission
    I was on depo for most of my undergrad years. I suffered from mood swings/depression while on depo. Additionally, I lost all my womanly fat (this was not a good thing). Within a few months of getting off depo I gained the weight back and the depression was gone. It was nice not to have periods but I will never go on that stuff again and I have been extremely attentive to my moods and weight when starting a new form of bc. I'm currently using the nuvaring which I have no complaints about.
  3. by   Laura77598
    I have had the same thing happen to me too!!! Get off it. First tell your doctor about your problems, but this happened to me also. Thank GOD for vasectomies. I have tried every one of the BC treatments out there, albeit years ago befor some of the newer ones like the ring, the patch, and laser ablation, but every one of them would have the same side effect: I would bleed for 24 CONSECUTIVE DAYS, with ONE WEEK of no bleeding!!!!!!!!!!!! Can anyone say Y-U-C-K??? I also experienced severe depression also. I wound up going in for a DNC procedure, and I will not ever try BC treatments again. Vasectomies are WONDERFUL!!!!! But if you are not married with as many children as you want, I see your problem. Yes this happens to other, TELL your DOCTOR, and ask about discontinuing it. tell him that the complications and side effects are making it a poor BC choice, and ask about other choices. You have NO IDEA HOW INDIVIDUALIZED BC TREATMENTS NEED TO BE, and you would be amazed at all of the various side effects.

    Laura
  4. by   Multicollinearity
    It boggles my mind that Provera is still on the market. Many cardiologists think it causes heart disease. It's bad for your bone density. Psychiatrists think it's awful with the depression/irritability side effects. I've read this repeatedly in books and on Medline. My ex-boyfriend, an OB/GYN joked that Provera works because it makes women so darn miserable that they don't want to have sex.

    All this considered - I'd choose to remember to take a pill daily. If it's important to you, you will do it.
  5. by   iHeartNICU
    I was on Depo for 3 years w/ no side effects at all. Thank goodness. I can't take anything w/ estrogen so on Depo I went. Also, it wasn't for BC but for extremely heavy abnormal bleeding. I think I need to get back on it but reading these horror stories makes me not want to even though I had no trouble at all with it. Hmmm. What's a girl to do?
  6. by   jojotoo
    Well, I must be an anomaly. I was on Depo-Provera for about 12 years. I used it to control heavy, painful periods and not as birth control. I thought it was great! No problems and no periods. Right at the end of the 12 years, started to have a little break through bleeding, went to my MD - was told I was entering menopause. I stopped taking the injection and still no problems and again no bleeding. I would definitely use it again.
  7. by   babynurselsa
    side effects?........................










    Her name is Ericka
  8. by   mommy2g1b
    I was on Depo for just over a year. It was great at the beginning...no periods...wohoo! Then the anger started. Not just little mood swings, but RAGE inside of me. I wanted to scream at people, and my patience for my children was just non-existent. So I stopped it.....and it took 9mths for my period to come back and for me to feel normal again. I can't help but wonder if the ovarian cyst problems i had after that, and the borderline ovarian tumor I had last year had something to do with it.
  9. by   rn/writer
    Here are some links that provide information, pro and con, about Depo Provera:

    Depo-Provera (3-Month Shot) - from www.Birth-Control-Comparison.info from Cedar River Clinics

    Depo Provera

    Women's Health Information : Depo Provera - a contraceptive injection

    Anyone considering taking this medication, whether for birth control or for other reasons, should learn all they can about it and discuss their options with their health care provider.

    This thread is now closed.

close